MAUDE Adverse Event Report: ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)

ETHICON INC. VERSAPOINT ANGLED LOOP; HYSTEROSCOPE (AND ACCESSORIES)
Catalog Number 01985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested and the following was obtained: was the broken piece of the loop retrieved from the patient? yes.What was the procedure being preformed? endometrial resection.Date of procedure? (b)(6) 2019.Was any medical/surgical intervention and/or treatment rendered? the procedure was completed with another device.
 
Event or Problem Description
It was reported that the patient underwent an endometrial resection on (b)(6) 2019.During the procedure, the loop fell off and was retrieved from the patient.A new loop was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Additional summary: the device has not been returned in its original packaging.Visual evaluation revealed that the active tip of the device is cracked in two places and the shaft of the device is slight twisted at the proximal end.No functional testing conducted due to the condition of the device.Closer inspection of the fracture surfaces of the electrode shows evidence of a brittle failure, with no evidence of failure due to a mechanical force.The failure location, mode and method indicate failure due to surface (hydrogen) embrittlement.The cause determined as user/use error or wrong handling.

Brand Name
VERSAPOINT ANGLED LOOP
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8344128
Report Number2210968-2019-78911
Device Sequence Number11271315
Product Code HIH
UDI-Device Identifier10705031001008
UDI-Public10705031001008
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number01985
Device Lot NumberUGY1806094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date04/22/2019
Patient Sequence Number1